Alert archive / Tennessee / River Flood Advisories in 2016
River Flood Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Jan 11, 2016, 11:13 AM CST for Shelby County, Tennessee; DeSoto County, Mississippi; Crittenden County, Arkansas. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 11:13 AM CST (17:13 UTC)
- Expired
- Jan 15, 2016, 2:10 PM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Memphis (MEMT1).
- Action stage
- 28 ft
- Minor stage
- 34 ft
- Moderate stage
- 40 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 10:05 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 11, 10:05 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CST MON JAN 11 2016 .DISCUSSION... SKIES ARE MOSTLY SUNNY ACROSS MUCH OF THE FORECAST AREA THIS MORNING WITH TEMPERATURES RANGING FROM THE MID 20S TO LOWER 30S. CLOUDS WILL INCREASE SOME DURING THE AFTERNOON AS THEY MOVE INTO THE REGION FROM THE SOUTHWEST. WILL UPDATE FORECAST TO REMOVE SOME MORNING WORDING WITH NO BIG CHANGES NEEDED. ARS && .PREV DISCUSSION... /ISSUED 526 AM CST MON JAN 11 2016/ DISCUSSION... CURRENTLY...HIGH PRESSURE HAS SETTLED OVER THE REGION FOR THE COLDEST MORNING OF THE WINTER SO FAR. CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPS TO DROP TO THE LOWER TEENS ALONG THE KY BORDER WHERE THERE IS A LITTLE SNOW ON THE GROUND TO THE UPPER TEENS TO AROUND 20 ELSEWHERE. COOL NORTHWEST ALOFT FLOW WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL MOVE TO THE GULF COAST TODAY AND SOUTHWEST WINDS WILL DEVELOP. TEMPS WILL MODERATE THOUGH THE COLD START WILL LIMIT THEIR POTENTIAL TO THE LOWER 40S AT MOST THIS AFTERNOON. TEMPS WILL NOT FALL AS MUCH TONIGHT AS A REINFORCING COLD FRONT APPROACHES AND WINDS STAY UP. THE FRONT WILL MOVE THROUGH TUESDAY MORNING. TEMPS WILL WARM A FEW MORE DEGREES...LOWER 40S NORTH TO UPPER 40S SOUTH...BEFORE THE COLDER AIR MOVES IN LATER TUESDAY AND ESPECIALLY TUESDAY NIGHT. HIGH PRESSURE WILL BE CENTERED OVER THE MIDSOUTH BY WEDNESDAY MORNING WITH LOWS IN THE UPPER TEENS AND 20S. WEDNESDAY MAY BE SLIGHTLY WARMER THAN PREVIOUSLY THOUGHT. THE HIGH PRESSURE SYSTEM WILL MOVE OFF TO THE EAST MORE QUICKLY AND AS RESULT SOUTHERLY WINDS REDEVELOP AND PUSH TEMPS BACK INTO THE 40S. THE WARMING TREND WILL CONTINUE INTO THURSDAY WITH HIGHS CLIMBING INTO THE 50S AND ABOVE NORMAL. A MID LEVEL TROF WILL SWING INTO THE REGION LATE IN THE WEEK WITH SURFACE LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS AND DEEPENING AS IT MOVES INTO MID MS VALLEY AND ON TO THE GREAT LAKES THIS WEEKEND. THIS SYSTEM WILL BRING RAIN CHANCES TO THE MIDSOUTH THURSDAY NIGHT INTO SATURDAY. MUCH COLDER AIR WILL FILTER IN ON SUNDAY AS THE SYSTEM DEPARTS. THE ECMWF LOOKS ESPECIALLY COLD INTO EARLY NEXT WEEK AS IT BRINGS A LARGE UPPER LOW INTO THE GREAT LAKES BY SUNDAY. GFS KEEPS THAT UPPER LOW FURTHER NORTH. RIGHT NOW HAVE GONE WITH A BLEND OF THE GFS/ECMWF. SJM && .AVIATION... 12Z TAFS OCCASIONAL VFR CIGS THIS PERIOD. LIGHT WINDS EARLY...INCREASING TO 6-10KTS BY NOON WITH HIGHER GUSTS AT JBR. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 11, 4:15 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CST MON JAN 11 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 415 AM CST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Lake | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Lauderdale, Tipton | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Tunica | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Coahoma, Tunica | 4 days |
Nearby
River Flood Advisories in Tennessee, 2016River Flood Advisories in Mississippi, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.